Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 11, 2019, 7:38 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2019, 7:38 PM MDT (01:38 UTC)
- Expired
- Aug 12, 2019, 1:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
904 WGUS53 KLBF 120138 FFWLBF NEC049-069-120730- /O.NEW.KLBF.FF.W.0026.190812T0138Z-190812T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 738 PM MDT Sun Aug 11 2019 The National Weather Service in North Platte has issued a * Flash Flood Warning for... Southern Garden County in the Panhandle of Nebraska... Deuel County in the Panhandle of Nebraska... * Until 130 AM MDT. * At 736 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Chappell, Big Springs, Lewellen, Barton, Ash Hollow State Historical Park, Mount Vernon, Intersection of Highway 27 and 9 Mile Road, Goldeneye State Wildlife Management Area and Windlass Hill. Additional rainfall amounts of two inches are possible in the warned area. Flood waters are moving down lodgepole creek upstream from Chappell. Flooding is possible along the creek. This includes the following highways... Highway 92 between mile markers 115 and 118. Interstate 80 in Nebraska between mile markers 78 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4128 10261 4139 10206 4101 10206 4107 10261 $$ Roberg
2 follow-up statements
775 WGUS73 KLBF 120305 FFSLBF Flash Flood Statement National Weather Service North Platte NE 905 PM MDT Sun Aug 11 2019 NEC049-069-120730- /O.CON.KLBF.FF.W.0026.000000T0000Z-190812T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Garden NE-Deuel NE- 905 PM MDT Sun Aug 11 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MDT FOR SOUTHERN GARDEN AND DEUEL COUNTIES... At 903 PM MDT, Doppler radar indicated thunderstorms had ended across the warned area. Up to three inches of rain have already fallen. Flash flooding remains possible. Some locations that will experience flooding include... Chappell, Big Springs, Lewellen, Barton, Ash Hollow State Historical Park, Mount Vernon, Intersection of Highway 27 and 9 Mile Road, Goldeneye State Wildlife Management Area and Windlass Hill. Flood waters are moving down Lodgepole creek upstream from Chappell. Flooding is possible along the creek. This includes the following highways... Highway 92 between mile markers 115 and 118. Interstate 80 in Nebraska between mile markers 78 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4128 10261 4139 10206 4101 10206 4107 10261 $$ Roberg
800 WGUS73 KLBF 120724 FFSLBF Flash Flood Statement National Weather Service North Platte NE 124 AM MDT Mon Aug 12 2019 NEC049-069-120734- /O.EXP.KLBF.FF.W.0026.000000T0000Z-190812T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Garden NE-Deuel NE- 124 AM MDT Mon Aug 12 2019 ...THE FLASH FLOOD WARNING FOR SOUTHERN GARDEN AND DEUEL COUNTIES WILL EXPIRE AT 130 AM MDT... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4128 10261 4139 10206 4101 10206 4107 10261 $$ Buttler
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 5:35 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 11, 5:35 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 635 PM CDT Sun Aug 11 2019 .SHORT TERM...(This evening through Monday night) Issued at 348 PM CDT Sun Aug 11 2019 The main forecast concern remains the threat for severe thunderstorms and heavy rain late this afternoon and into the overnight. A high pressure system remains centered over northeastern Texas with a ridge extending into the western Dakotas with a low pressure upstream across the pacific northwest. This has allowed south to southwesterly winds at the mid and upper levels to pump abundant moisture into western and north central Nebraska through the day. Latest radar imagery from around the area show thunderstorms developing across the front range of Colorado and eastern Wyoming this afternoon in association with a strong shortwave. Abundant deep layer shear will favor the development of supercells initially. Current thinking and latest model guidance suggests that thunderstorms will congeal into a convective complex or even bowing segments, which will favor the risk for damaging winds, as the thunderstorms move east into western and southwest Nebraska late this afternoon and into the evening. In addition to the strong winds, heavy rain will be possible across portions of southwestern and central Nebraska. Forecast soundings continue to show PWATS ranging from 1.50 to 2.00 inches for KLBF. Weak winds aloft will lead to slow moving storms. With the heavy rain that was seen on Saturday across portions of southwest Nebraska and portions of that same area expected to see between 1-2 inches of rain, we will continue a Flash Flood Watch from Broken Bow to Ogallala and south. Storms will continue through the overnight hours as a strong low level jet develops and moves into southern and central Nebraska. Precipitation will continue into Monday morning before conditions dry out on Monday afternoon. .LONG TERM...(Tuesday through Sunday) Issued at 348 PM CDT Sun Aug 11 2019 Occasional showers and thunderstorms will possible on Tuesday and Wednesday as easterly winds will force moisture back into the area. With the exception of a few very low end PoP chances the rest of the week should remain dry as ridging aloft begins to transition towards the east. As for temperatures, Tuesday and Wednesday will see below seasonable normals with highs in the 70s to mid 80s. By Thursday and into the weekend, seasonable temperatures will return with highs in the upper 80s to low 90s each day. Overnight lows will be in the upper 50s to 60s each night. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 635 PM CDT Sun Aug 11 2019 Numerous showers and thunderstorms will move eastward tonight. Strong thunderstorms area possible at KLBF with 3sm tsrags from 03Z-06Z. Strong wind gusts are also possible. MVFR ceilings are possible behind the storms for a few hours after 06z at KLBF and more likely to persist at KVTn from 08Z until at least 15Z Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for NEZ038-057>059- 069>071. && SHORT TERM...Thorne LONG TERM...Thorne AVIATION...Roberg
Hazardous weather outlook, Aug 11, 1:57 PM MDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 257 PM CDT Sun Aug 11 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-122000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 257 PM CDT Sun Aug 11 2019 /157 PM MDT Sun Aug 11 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered to numerous thunderstorms are expected late today and overnight with storms anticipated to move into portions of the Sandhills through southwest Nebraska beginning early this evening. Some storms may be strong to severe capable of damaging winds, large hail, and frequent lightning with the greatest risk for severe storms south of the Interstate 80 corridor in southwest Nebraska. All thunderstorms will be capable of very heavy rainfall. A Flash Flood Watch remains in effect from 4 PM CDT Sunday through 7 AM CDT Monday for portions of southwest through north central Nebraska. Refer to the Flash Flood product for the latest information. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered thunderstorms may linger into early Monday morning across portions of north central Nebraska. Otherwise, additional isolated storms are possible late tomorrow across far north central Nebraska. A few storms may be strong to briefly severe with locally heavy rainfall possible. Additional chances for thunderstorms exist Tuesday and Wednesday. At this time, the threat for severe weather is uncertain. Check with later forecasts for more information regarding this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late today and this evening with the area of concern across southwest and west central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 11, 6:34 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service North Platte NE 634 PM MDT Sun Aug 11 2019 NEZ022-056-120115- Deuel NE-Garden NE- 634 PM MDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 715 PM MDT... At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Chappell, moving east at 20 mph. Winds in excess of 40 mph and penny size hail will be possible with this storm. Locations impacted include... Chappell, Big Springs, Lewellen, Ash Hollow State Historical Park, Mount Vernon, Intersection of Highway 27 and 9 Mile Road, Bluewater Battlefield State Historical Park and Windlass Hill. This includes the following highways... Highway 92 between mile markers 115 and 117. Interstate 80 in Nebraska between mile markers 78 and 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 1000 PM MDT for the Panhandle of Nebraska. LAT...LON 4133 10261 4142 10208 4106 10207 4108 10261 TIME...MOT...LOC 0033Z 271DEG 19KT 4120 10250 Roberg
Special weather statement, Aug 11, 6:39 PM MDT, 59 minutes before
Special Weather Statement National Weather Service North Platte NE 639 PM MDT Sun Aug 11 2019 NEZ004-120130- Sheridan NE- 639 PM MDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 730 PM MDT... At 638 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Pine Ridge to 13 miles northeast of Box Butte Dam. Movement was southeast at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Gordon, Rushville, Hay Springs, White Clay, Clinton, Intersection of Highway 87 and Craven Creek Road, Lone Butte, Intersection of Beaver Creek Road and White Clay Creek Road, Intersection of Highway 87 and Larabee Road, Highway 27 crossing the Niobrara River, Mount Maria, Highway 250 crossing the Niobrara River, Walgren Lake State Recreation Area, Intersection of Highway 27 and Mills Road, Pine Ridge, Hoover Lake, Metcalf State Wildlife Management Area and Intersection of Highway 87 and Antelope Road. This includes the following highways... Highway 20 between mile markers 74 and 111. Highway 250 between mile markers 27 and 48. LAT...LON 4300 10209 4237 10211 4245 10277 4300 10279 TIME...MOT...LOC 0038Z 328DEG 47KT 4310 10253 4253 10285 Roberg
Special weather statement, Aug 11, 7:15 PM MDT, 23 minutes before
Special Weather Statement National Weather Service North Platte NE 715 PM MDT Sun Aug 11 2019 NEZ022-056-057-120200- Deuel NE-Garden NE-Keith NE- 715 PM MDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH...SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES UNTIL 800 PM MDT... At 714 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Barton, or 12 miles northeast of Chappell, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Big Springs, Brule, Lewellen, Ash Hollow State Historical Park, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife Management Area, Intersection of Highway 27 and 9 Mile Road, Megeath, Otter Creek Campground and Windlass Hill. This includes the following highways... Highway 92 between mile markers 115 and 126. Interstate 80 in Nebraska between mile markers 108 and 117. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 1000 PM MDT for the Panhandle of and southwestern Nebraska. LAT...LON 4107 10244 4136 10238 4138 10193 4104 10188 TIME...MOT...LOC 0114Z 268DEG 14KT 4118 10226 Roberg
Special weather statement, Aug 11, 7:22 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
722 PM MDT Sun Aug 11 2019
NEZ004-094-120200-
Sheridan NE-Western Cherry NE-
722 PM MDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 800 PM MDT...
At 722 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Merriman to 12 miles
southeast of Gordon to 17 miles southeast of Rushville. Movement was
east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Gordon, Merriman, Medicine Lake, Highway 61 crossing the Snake River,
Eli, Morgan Lake, Irwin, Highway 27 crossing the Niobrara River,
Intersection of Highway 20 and Irwin Road, Shell Lake State Wildlife
Management Area, Rock Hill, Bayonne, Intersection of Highway 27 and
Mills Road, Hoover Lake, Highway 61 Crossing The Niobrara River and
Intersection of Highway 61 and Shadbolt Road.
This includes the following highways...
Highway 20 between mile markers 106 and 156.
Highway 61 between mile markers 194 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4300 10127 4262 10148 4241 10181 4251 10239
4300 10210
TIME...MOT...LOC 0122Z 281DEG 31KT 4297 10182 4271 10200 4251 10228
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:34 PM MDT | Special Weather Statement | LBF | Deuel | 41 min |
| Aug 11, 6:39 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Aug 11, 7:15 PM MDT | Special Weather Statement | LBF | Deuel | 45 min |
| Aug 11, 7:22 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Aug 11, 8:08 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Aug 11, 8:57 PM MDT | Special Weather Statement | LBF | Cherry | 48 min |
| Aug 11, 11:13 PM MDT | Special Weather Statement | LBF | Custer | 62 min |
| Aug 12, 12:56 AM MDT | Special Weather Statement | LBF | Valley | 34 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.